Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 147, NWS Grand Forks, ND

August 9, 2006Griggs County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 9, 2006, 6:00 PM CDT for Griggs County, North Dakota. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2006, 6:00 PM CDT (23:00 UTC)
Expired
Aug 9, 2006, 6:45 PM CDT
In force
45 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Griggs County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 73 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:15 PM CDTHAIL 0.8820 Nw Cooperstown, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 092300
SVRFGF
NDC039-092345-
/O.NEW.KFGF.SV.W.0147.060809T2300Z-060809T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
600 PM CDT WED AUG 9 2006

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 645 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THE
  STORM WAS LOCATED 6 MILES NORTHEAST OF RED WILLOW LAKE...OR 39
  MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE ABOUT...
  9 MILES NORTHEAST OF BINFORD AT 615 PM CDT
  6 MILES NORTHEAST OF JESSIE AT 630 PM CDT

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4765 9848 4744 9846 4744 9802 4766 9804

$$
GV
2 follow-up statements
000 
WWUS53 KFGF 092324
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
623 PM CDT WED AUG 9 2006

NDC039-092345-
/O.CON.KFGF.SV.W.0147.000000T0000Z-060809T2345Z/
GRIGGS ND-
623 PM CDT WED AUG 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN GRIGGS COUNTY...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THE STORM
WAS LOCATED 3 MILES NORTHWEST OF COOPERSTOWN...OR 39 MILES NORTH OF 
VALLEY CITY...MOVING TO THE SOUTHEAST AT 15 MPH. PENNY SIZED HAIL 
WAS REPORTED WITH THIS STORM 12 MILES NORTHWEST OF BINFORD.

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4765 9848 4744 9846 4744 9802 4766 9804

$$
GV
000 
WWUS53 KFGF 092348
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
648 PM CDT WED AUG 9 2006

NDC039-092358-
/O.EXP.KFGF.SV.W.0147.000000T0000Z-060809T2345Z/
GRIGGS ND-
648 PM CDT WED AUG 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRIGGS COUNTY EXPIRED
AT 645 PM CDT...

AT 648 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHERN
GRIGGS COUNTY. SO THE WARNING WAS ALLOWED TO EXPIRE AT 645 PM CDT.

LAT...LON 4765 9848 4744 9846 4744 9802 4766 9804

$$
GV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:20 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 9, 2:20 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
220 PM CDT WED AUG 9 2006

.SHORT TERM...FORECAST CHALLENGES TO REMAIN CONVECTIVE CHANCES
THROUGH PERIOD. 12Z MODELS SHOW BASICALLY SIMILIAR SCENARIOS AND
WILL UTILIZE SOME SORT OF BLEND.

TWO MAIN SHORTWAVES EVIDENT FROM WATER VAPOR IMAGERY...WITH ONE
ACROSS CENTRAL ND AND THE SECOND ENTERING MONTANA. THESE TWO WAVES
TO INFLUENCE THE REGION THROUGH THU NIGHT. THEN...A MORE VIGOROUS
500MB TROUGH WILL PUSH A SFC TROUGH/COLD FRONT THROUGH THE FA ON
SAT.

TONIGHT...DEEP LAYERED LIFT WILL INCREASE ACROSS FA AS FIRST
SHORTWAVE MOVES THROUGH. THIS COMBINED WITH STEEP MID-LEVEL LAPSE
RATES WILL GIVE SCT THUNDER CHANCES THROUGH THE NIGHT. AT
19Z...SFC BOUNDARIES ARE NUMEROUS AND HARD TO PICK OUT WITH SUCH
WEAK SFC FLOW. HOWEVER...THERE APPEARS TO BE A BOUNDARY ACROSS THE
N FA WHICH IS SAGGING SOUTH. ISOLD CONVECTION HAS DEVELOPED ALONG
THIS LINE. EXPECT ISOLD-SCT THUNDER TO CONTINUE ALONG THIS LINE.
ADDITIONAL DEVELOPMENT BY LATE AFTERNOON POSSIBLE EVERYWHERE WITH
SFC HEATING AND APPROACHING SHORTWAVE. SFC DEWPOINTS HAVE RISEN TO
NEAR 70F ACROSS THE FA CREATING MLCAPES NEAR 2000 J/KG. DEEP
LAYERED SHEAR REMAINS WEAK (10-20KTS). CURRENT TREND OF MULTI-CELL
STORMS WITH STRONG INITIAL UPDRAFTS...THEN WEAKENING SHOULD
CONTINUE. AN ISOLD STORM MAY HIT SEVERE LIMITS FOR HAIL WITH THE
INITIAL UPDRAFT. ISOLD HEAVY RAIN ALSO POSSIBLE WITH WEAK FLOW
GIVING SLOW STORM MOVEMENT. THESE THREATS SHOULD REMAIN EXTREMELY
ISOLD AND NOT ENOUGH TO MENTION IN GRIDS/ZONES. A BRIEF BREAK
EXPECTED ON THU BEFORE NEXT SHORTWAVE APPROACHES. SIMILIAR
CONDITIONS AND TIMING EXPECTED...WILL GO WITH SIMILIAR POPS
THU/THU NIGHT.

MID-UPPER RIDGE BUILDS IN FOR FRI AND WILL KEEP DRY FORECAST
GOING. THUNDER CHANCES FRI NIGHT-SAT REMAIN VALID AS SYSTEM MOVES
THROUGH. THIS ONE BEARS WATCHING WITH MODERATE TO STRONG
INSTABILITY AND MODERATE TO STRONG DEEP LAYERED SHEAR.

.LONG TERM...(MON-THU)...FOLLOWED HPC LEAD IN THE EXTENDED WHICH
IS TO GO ALONG WITH CANADIAN/ECMWF FOR SFC/UPPER AIR PATTERN AND
IGNORE THE PCPN GFS IN THAT SUN-SUN NIGHT TIME FRAME. SO LEFT THE
START OF THE LONG TERM PERIOD DRY...WITH HIGH PRESSURE BUILDING
OVER THE FCST AREA MONDAY-TUESDAY. RETURN FLOW SETS UP ON
WEDNESDAY AHEAD OF THE NEXT TROUGH/FRONT SET FOR THURSDAY. TEMPS
LOOK TO RUN NEAR NORMAL THRU THE PERIOD AS MAINLY ZONAL FLOW
CONTINUES.

&&

.AVIATION...VERY TOUGH AVIATION FCST FOR 18Z TAFS AS HIGH
UNCERTAINTY IN REGARDS TO TSTM COVERAGE/TIMING THIS AFTN AND
TONIGHT AND TO AREAS OF LOWER CIGS WHICH ARE ONLY NOW SLOWLY
BURNING OFF IN THE FAR-GFK-BJI AREAS. PLAYED TSTM FCST PRETTY
CONSERVATIVE AND ONLY INSERTED TS INTO FARGO TAF AS THINK THAT IS
BEST LOCATION FOR TSTM COVERAGE THIS EVENING AS SHORT WAVE NOW
PRODUCING TSTMS NEAR MINOT MOVES SOUTHEAST. GFK-BJI AREA VERY IFFY
AS POP-UP TSTMS COULD OCCUR JUST ABOUT ANYWHERE AND DID INCLUDE CB
FOR LOWER CLOUD GROUP THIS AFTN BUT NOT THUNDER AS CONFIDENCE IS
NOT 50 PERCENT. COULD HAVE LOWER CIGS AGAIN THURSDAY MORNING SO
INCLUDED THEM AS HIGH DEW PTS REMAIN AND WINDS LIGHT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

TG/RIDDLE
Hazardous weather outlook, Aug 9, 6:29 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
629 AM CDT WED AUG 9 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-101130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
629 AM CDT WED AUG 9 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL SLOWLY WEAKEN THIS MORNING ACROSS
EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA. NONE OF THESE STORMS
ARE EXPECTED TO BECOME SEVERE.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION
LATER THIS AFTERNOON AND EVENING AS A WEAK AREA OF LOW PRESSURE
DROPS SOUTHWARD THROUGH THE REGION. ISOLATED STORMS MAY BECOME
SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL PERIODICALLY AFFECT THE
REGION INTO THE WEEKEND. A FEW OF THESE STORMS MAY APPROACH SEVERE
LIMITS AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

VOELKER

In the hours before

Local storm report, Aug 9, 4:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
437 PM CDT WED AUG 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             1 S MOUNTAIN            48.67N 97.86W
08/05/2006  E1.00 INCH       PEMBINA            ND   PUBLIC

0110 PM     HAIL             5 N ALICE               46.83N 97.56W
08/05/2006  E0.75 INCH       CASS               ND   PUBLIC

0155 PM     HAIL             DAVENPORT               46.71N 97.07W
08/05/2006  E1.75 INCH       CASS               ND   PUBLIC

0203 PM     HAIL             3 NE DAVENPORT          46.74N 97.02W
08/05/2006  M1.75 INCH       CASS               ND   STORM CHASER

0216 PM     HAIL             2 S HORACE              46.73N 96.90W
08/05/2006  M1.75 INCH       CASS               ND   TRAINED SPOTTER

0225 PM     HAIL             1 W RUSTAD              46.73N 96.77W
08/05/2006  E0.75 INCH       CLAY               MN   PUBLIC

0600 PM     HAIL             9 N ROSEAU              48.98N 95.76W
08/05/2006  E0.75 INCH       ROSEAU             MN   LAW ENFORCEMENT

0610 PM     HAIL             2 S PINECREEK           48.95N 95.94W
08/05/2006  E1.75 INCH       ROSEAU             MN   PUBLIC

0620 PM     HAIL             5 E FISHER              47.80N 96.69W
08/05/2006  E0.75 INCH       POLK               MN   PUBLIC

0622 PM     HAIL             5 NW CROOKSTON          47.83N 96.68W
08/05/2006  E0.75 INCH       POLK               MN   PUBLIC

0635 PM     HAIL             HUOT                    47.87N 96.42W
08/05/2006  E0.75 INCH       RED LAKE           MN   PUBLIC

0635 PM     HAIL             10 WNW WARROAD          48.96N 95.52W
08/05/2006  E2.50 INCH       ROSEAU             MN   TRAINED SPOTTER

            HAIL SHATTERED CAR WINDSHIELD.

0641 PM     TORNADO          5 NE SALOL              48.92N 95.49W
08/05/2006  F1               ROSEAU             MN   TRAINED SPOTTER

            TORNADO NUMBER 1 OF A SERIES TRACKED DUE EAST FOR NEARLY
            5 MILES FROM ABOUT 2N AND 8W OF WARROAD TO ABOUT 3 WNW OF
            WARROAD. EYEWITNESSES REPORT THAT THERE WERE UP TO 3
            FUNNELS PENDANT FROM THE SAME BASE BUT GENERALLY JUST ONE
            IN CONTACT WITH THE GROUND. THE TORNADO LASTED FOR ABOUT
            15 MINUTES AND LIFTED AROUND 656 PM CDT. DAMAGE WAS
            MAINLY CONFINED TO FOREST AND PASTURELAND WITH SOME CUT
            HAY FIELDS AFFECTED. PEAK WINDS ESTIMATED AT 100 MILES AN
            HOUR.

0645 PM     HAIL             5 NE SALOL              48.92N 95.49W
08/05/2006  E1.75 INCH       ROSEAU             MN   PUBLIC

0658 PM     HAIL             2 WNW WARROAD           48.92N 95.36W
08/05/2006  M4.00 INCH       ROSEAU             MN   PUBLIC

            HAIL UP TO 4 INCHES IN DIAMETER WAS REPORTED.

0700 PM     HAIL             2 W LEONARD             46.65N 97.29W
08/05/2006  M1.75 INCH       CASS               ND   PUBLIC

0700 PM     HAIL             3 S LEONARD             46.61N 97.25W
08/05/2006  E1.75 INCH       RICHLAND           ND   PUBLIC

0700 PM     HAIL             3 N WARROAD             48.95N 95.32W
08/05/2006  M2.75 INCH       ROSEAU             MN   PUBLIC

            BASEBALL SIZED HAIL WITH STRONG WINDS DAMAGED NUMEROUS
            VEHICLES AND BROKE WINDOWS. HAIL LASTED FOR UP TO 5
            MINUTES.

0700 PM     HAIL             3 SW LEONARD            46.62N 97.29W
08/05/2006  M2.00 INCH       RANSOM             ND   PUBLIC

0702 PM     TORNADO          1 WNW WARROAD           48.91N 95.34W
08/05/2006  F3               ROSEAU             MN   TRAINED SPOTTER

            TORNADO NUMBER 2 OF A SERIES TRACKED EAST BY SOUTHEAST
            FOR NEARLY 3 MILES ACROSS THE NORTHERN PART OF WARROAD.
            THE MAIN TORNADO APPEARED TO HAVE TOUCHED DOWN ABOUT A
            MILE WEST OF THE MARVIN WINDOWS PLANT COMPLEX AT THE
            NORTHWEST CORNER OF WARROAD. THE TORNADO GREW TO AROUND
            500 YARDS WIDE AS IT MOVED ACROSS THE LAKEVIEW PARK AND
            CAMPGROUND AREA. THE TORNADO APPARANTLY LIFTED AS IT
            PASSED INTO MUSKEG BAY OF THE LAKE OF THE WOODS BY 714 PM
            CDT. PEAK WINDS RANGED FROM 160-180

0710 PM     TORNADO          9 E SHELDON             46.59N 97.30W
08/05/2006  F0               RANSOM             ND   NWS STORM SURVEY

            A WEAK TORNADO TRACKED EAST BY SOUTHEAST INTO RICHLAND
            COUNTY ABOUT 10E OF SHELDON AROUND 713 PM CDT. THE
            TORNADO TORE DOWN NUMEROUS TREE BRANCHES IN SHELTER BELTS
            ALONG THE WAY AND ENDED ABOUT 6W OF BARRIE AROUND 718 PM
            CDT. PEAK WINDS ESTIMATED AT 65 MPH.

0719 PM     TSTM WND DMG     3 W GRYGLA              48.30N 95.68W
08/05/2006                   MARSHALL           MN   NWS STORM SURVEY

            8 INCH DIAMETER TREE KNOCKED DOWN.

0720 PM     HAIL             SKIME                   48.55N 95.60W
08/05/2006  E2.75 INCH       ROSEAU             MN   TRAINED SPOTTER

            BASEBALL HAIL AT BORDER OF ROSEAU...MARSHALL AND BELTRAMI
            COUNTIES.

0720 PM     HAIL             4 WNW BARRIE            46.60N 97.20W
08/05/2006  M1.25 INCH       RICHLAND           ND   TRAINED SPOTTER

0720 PM     HAIL             21 NW FOURTOWN          48.50N 95.66W
08/05/2006  E2.75 INCH       MARSHALL           MN   TRAINED SPOTTER

            BASEBALL HAIL AT THE BORDER OF ROSEAU, MARSHALL AND
            BELTRAMI COUNTIES

0720 PM     HAIL             17 N GRYGLA             48.55N 95.62W
08/05/2006  E2.75 INCH       ROSEAU             MN   TRAINED SPOTTER

            BASEBALL HAIL AT THE BORDER OF ROSEAU, MARSHALL AND
            BELTRAMI COUNTIES

0722 PM     TORNADO          1 N SWIFT               48.87N 95.22W
08/05/2006  F0               ROSEAU             MN   NWS STORM SURVEY

            TORNADO NUMBER 3 OF A SERIES APPEARS TO HAVE HAD AN
            INTERMITTENT TRACK FOR NEARLY 7 MILES. DEBRIS FALLOUT
            FROM THE WARROAD AREA WAS NOTED ALONG AND EAST BY
            SOUTHEAST PATH ALONG WITH LARGE BROKEN TREE BRANCHES AND
            SWIRLED CROP SWATHES. THE TORNADO APPEARED TO HAVE EXITED
            ROSEAU COUNTY ABOUT 3N OF ROOSEVELT AROUND 738 PM CDT.
            PEAK WINDS ESTIMATED AT 70 MPH.

0723 PM     HAIL             3 NNE SKIME             48.59N 95.58W
08/05/2006  M2.00 INCH       ROSEAU             MN   NWS STORM SURVEY

            HAIL COVERED THE GROUND.

0724 PM     HAIL             8 N ROOSEVELT           48.92N 95.10W
08/05/2006  M2.00 INCH       LAKE OF THE WOODS  MN   STORM CHASER

0725 PM     HAIL             4 WSW BARRIE            46.55N 97.20W
08/05/2006  M2.50 INCH       RICHLAND           ND   TRAINED SPOTTER

0725 PM     TORNADO          3 NE SKIME              48.58N 95.56W
08/05/2006  F1               ROSEAU             MN   NWS STORM SURVEY

            TORNADO TRACKED FOR AT LEAST 10 MILES INTO BELTRAMI
            ISLAND STATE FOREST SOUTH OF WINNER AND NORRIS CAMP.
            SNAPPED AND UPROOTED TREES WERE NOTED FOR A PATH UP TO
            100 YDS WIDE WHERE THE TRACK INTERSECTED AVAILABLE
            LOGGING ROADS. THE TORNADO CROSSED INTO LAKE OF THE WOODS
            COUNTY 12W AND 2N OF SKIME AROUND 742 PM CDT. PEAK WINDS
            ESTIMATED AT 85 MPH.

0726 PM     HAIL             2 N WARROAD             48.94N 95.32W
08/05/2006  E2.00 INCH       ROSEAU             MN   TRAINED SPOTTER

0733 PM     TORNADO          3 E LEONARD             46.65N 97.18W
08/05/2006  F1               CASS               ND   NWS STORM SURVEY

            A WEAK TORNADO TRACKED SOUTHEAST AND CROSSED INTO
            RICHLAND COUNTY AROUND 3ESE OF LEONARD BY 735 PM CDT. THE
            TORNADO KNOCKED DOWN OR UPROOTED SEVERAL TREES IN SHELTER
            BELTS ALONG THE TRACK AND APPEARS TO HAVE LIFTED ABOUT 2N
            OF BARRIE BY 741 PM CDT. PEAK WINDS ESTIMATED AT 90 MPH.

0735 PM     TSTM WND DMG     ARNESEN                 48.96N 95.07W
08/05/2006                   LAKE OF THE WOODS  MN   TRAINED SPOTTER

            4-6 INCH BRANCHES DOWN

0738 PM     TORNADO          9 NW WILLIAMS           48.86N 95.09W
08/05/2006  F0               LAKE OF THE WOODS  MN   NWS STORM SURVEY

            THIS IS A CONTINUATION OF THE TORNADO THAT CROSS FROM
            ROSEAU COUNTY ABOUT 3N OF ROOSEVELT. THE TORNADO
            CONTINUED FOR AROUND ONE MILE AND ENDED ABOUT 8NW OF
            WILLIAMS BY 740 PM CDT. PEAK WINDS ESTIMATED AT 65MPH.

0742 PM     TORNADO          18 W FAUNCE             48.59N 95.35W
08/05/2006  F1               ROSEAU             MN   NWS STORM SURVEY

            THIS TORNADO CONTINUED FROM ROSEAU COUNTY ABOUT 7 WSW OF
            NORRIS CAMP AND CONTINUED AT LEAST ANOTHER MILE TO AROUND
            6 WSW OF NORRIS CAMP BY 745 PM CDT. TREES WERE SNAPPED
            OFF OR UPROOTED AT POINTS WERE THE APPROXIMATELY 100 YD
            PATH CROSSED LOGGING ROADS. PEAK WINDS ESTIMATED AT 85
            MPH.

0745 PM     HAIL             LONG POINT              48.98N 94.96W
08/05/2006  E0.88 INCH       LAKE OF THE WOODS  MN   TRAINED SPOTTER

0803 PM     TSTM WND GST     COLFAX                  46.47N 96.87W
08/05/2006  E60.00 MPH       RICHLAND           ND   STORM CHASER

0804 PM     FUNNEL CLOUD     COLFAX                  46.47N 96.87W
08/05/2006                   RICHLAND           ND   TRAINED SPOTTER

            PERSISTENT WALL CLOUD WITH FUNNEL OBSERVED.

0820 PM     HAIL             6 NE FELTON             47.14N 96.41W
08/05/2006  E0.75 INCH       CLAY               MN   PUBLIC

0820 PM     TSTM WND DMG     6 NE FELTON             47.14N 96.41W
08/05/2006                   CLAY               MN   PUBLIC

            3-FOOT DIAMETER TREE DOWN

0820 PM     HAIL             4 ESE BORUP             47.16N 96.43W
08/05/2006  E0.75 INCH       NORMAN             MN   PUBLIC

0820 PM     TSTM WND DMG     4 ESE BORUP             47.16N 96.43W
08/05/2006                   NORMAN             MN   PUBLIC

            3-FOOT DIAMETER TREE DOWN

0825 PM     HAIL             TWIN VALLEY             47.26N 96.26W
08/05/2006  E0.88 INCH       NORMAN             MN   PUBLIC

0825 PM     TSTM WND DMG     BAUDETTE                48.71N 94.59W
08/05/2006                   LAKE OF THE WOODS  MN   TRAINED SPOTTER

            FIVE TO EIGHT INCH DIAMETER TREES SNAPPED OFF.

0833 PM     TORNADO          5 NW MOORETON           46.32N 96.95W
08/05/2006  F0               RICHLAND           ND   NWS STORM SURVEY

            A WEAK TORNADO TRACKED INTERMITTENTLY TO THE WEST END OF
            MOORETON BY 847 PM CDT. A FEW LARGE TREES WERE TOPPLED
            ALONG THE PATH. PEAK WINDS ESTIMATED AT 70 MPH.

0840 PM     HAIL             3 E MAHNOMEN            47.31N 95.91W
08/05/2006  E0.75 INCH       MAHNOMEN           MN   TRAINED SPOTTER

0855 PM     FUNNEL CLOUD     5 WSW MOORETON          46.24N 96.97W
08/05/2006                   RICHLAND           ND   TRAINED SPOTTER

            WELL DEVELOPED FUNNEL VIEWED FROM INTERSTATE 29.

0930 PM     HAIL             9 N CARP                48.64N 94.65W
08/05/2006  E0.75 INCH       LAKE OF THE WOODS  MN   PUBLIC

            2 INCH DIAMETER TREE BRANCHES DOWN AS WELL WITH STRONG
            WINDS.

&&

GGUST
Local storm report, Aug 9, 5:39 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
539 PM CDT WED AUG 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             3 W PEKIN               47.79N 98.39W
08/09/2006  E1.00 INCH       NELSON             ND   PUBLIC

            HAIL FELL FROM 520 TO 535 PM.

&&

PATRIAYD
Local storm report, Aug 9, 5:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
553 PM CDT WED AUG 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 SW PEKIN              47.75N 98.39W
08/09/2006  E0.75 INCH       NELSON             ND   PUBLIC

&&

PATRIAYD

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:55 PM CDTSevere Thunderstorm WarningFGFRamsey65 min
Aug 9, 3:59 PM CDTSevere Thunderstorm WarningFGFRamsey, Towner61 min
Aug 9, 4:21 PM CDTSevere Thunderstorm WarningFGFNelson54 min
Aug 9, 5:23 PM CDTSevere Thunderstorm WarningFGFNelson37 min
Aug 9, 6:31 PM CDTSevere Thunderstorm WarningFGFSteele59 min
Aug 9, 6:58 PM CDTSevere Thunderstorm WarningFGFGrand Forks47 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.